Q&A: Spotting during the Fast

Q. Does spotting break the fast? I am taking a new contraceptive and as a result I’ve passed the time of my haidh, probably due to my body still adjusting to it.  But now 2 weeks later than my normal time I am spotting. Is this haidh? Please advise urgently.

A. 1. These contraceptives are harmful to the health. They wreak havoc to the natural menstrual cycle of a woman. They militate against the natural law of procreation which Allah Ta’ala has decreed in His infinite Wisdom. Only in exceptional cases can the utilization of contraceptives be permissible.

2. The ‘spotting’ you refer to is potentially haidh. You will have to monitor your condition carefully and record the pattern of the spotting, bleeding and days of purity. In many cases the aadat or regular period of haidh is fallen back upon. In your particular case you will have to provide us with the details of your haidh-tuhr cycle as well as the current situation for us to determine whether this spotting is indeed haidh.